Cetirizine-induced dystonic reaction in a 6-year-old boy


Esen I., Demirpence S., YİŞ U., Kurul S.

PEDIATRIC EMERGENCY CARE, vol.24, no.9, pp.627-628, 2008 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 24 Issue: 9
  • Publication Date: 2008
  • Doi Number: 10.1097/pec.0b013e3181850c35
  • Journal Name: PEDIATRIC EMERGENCY CARE
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.627-628
  • Keywords: cetirizine, dystonia, PSYCHOMOTOR, DISORDERS
  • Dokuz Eylül University Affiliated: Yes

Abstract

Dystonia is a movement disorder that causes involuntary contractions of the muscles. Dystonia can affect just 1 muscle, a group of muscles, or all of the muscles. The most common cause acquired dystonia in childhood is drugs. Cetirizine is widely used for allergic disorders in childhood. It is without central nervous system side effects at recommended dosages. There is only 1 case of cetirizine-induced dystonia in the literature. We report a second case of cetirizine-induced acute acquired dystonia whose symptoms completely resolved after the discontinuation of the drug.